# SDR UALA2009070901978

- Difficulty date: July 8, 2009
- Submitted: July 10, 2009
- Operation: Air carrier
- Aircraft: N798UA
- Make and model: Boeing 777222
- Aircraft serial: 26928
- Aircraft time: 50,031 hours, 7,381 cycles
- Engine: Pwa PW40903
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38005501
- Part serial: P1462331
- Condition: Faulty
- Location: Apu Bay
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

TERRIBLE SMELL IN COCKPIT AND CABIN.  SMELL GONE WHEN APU BLEED OFF SO DEACTIVATED APU BLEED INOP.  ELECT OK.  INBOUND CREW STATES PACK BURNOUT PRIOR TO DEPARTURE.  SMELL STILL PRESENT BUT LESS INTENSE THROUGH CLIMBOUT.  SMELL DISSIPATED THROUGH CRUISE & RETURNED ON APPROACH AT 3000 FT.  REPLACED APU.  ACCOMPLISHED SUCCESSFUL ALTITUDE VERIFICATION START ON ACCOUNT OF APU REPLACEMENT.
